Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

The representation of numbers
as sums of unlike powers. II


Author: Kevin B. Ford
Journal: J. Amer. Math. Soc. 9 (1996), 919-940
MSC (1991): Primary 11P05
DOI: https://doi.org/10.1090/S0894-0347-96-00193-2
Corrigendum: J. Amer. Math. Soc. 12 (1999), no. 4, 1213.
Addendum: J. Amer. Math. Soc. 12 (1999), no. 4, 1213.
MathSciNet review: 1325794
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [Br] Brüdern, J., A problem in additive number theory, Math. Proc. Cambridge Philos. Soc. 103 (1) (1988), 27--33. MR 89c:11150
  • [DB] De Bruijn, N. G., On the number of of positive integers $\leqslant x$ and free of prime factors $>y$, Nederl. Acad. Wetensch. Proc. Ser. A. 54 (1951), 50--60. MR 13:724e
  • [Fo] Ford, K. B., The representation of numbers as sums of unlike powers, J. London Math. Soc. (2) 51 (1995), 14--26. MR 96c:11115
  • [Fr] Freiman, G. A., Solution to Waring's problem in a new form, Uspekhi Mat. Nauk, no. 1, 4 (29) (1949), 193. MR 11:162a
  • [HL] Hardy, G. H. and Littlewood, J. E., Some problems of ``Partitio Numerorum'' : VI. Further researches in Waring's problem, Math. Z. 23 (1925), 1--37.
  • [McD] McDonagh, S., On the sum $\sum _{t < N^{1/k}} d(N-t^{k})$, Proc. Edinburgh Math. Soc. (2) 15 (1967), 215--219. MR 35:4179
  • [Sc] Scourfield, E. J., A generalization of Waring's problem, J. London Math. Soc. 35 (1960), 98--116. MR 22:2591
  • [Th] Thanigasalam, K., On sums of powers and a related problem, Acta Arith. 36 (1980), 125--141; Addendum and corrigendum, ibid 42 (1983), 425. MR 81i:11061; MR 85e:11075
  • [Va1] Vaughan, R. C., The Hardy-Littlewood method, University Press, Cambridge, 1981. MR 84b:10002
  • [Va2] ------, Some remarks on Weyl sums, Topics in Classical Number Theory, Colloq. Math. Soc. Janos Bolyai, vol. 34, Elsevier North-Holland, 1984, pp. 1585--1602. MR 86e:11067
  • [Va3] ------, A new iterative method in Waring's problem, Acta Math. 162 (1989), 1--71. MR 90c:11072
  • [Va4] ------, A new iterative method in Waring's problem, II, J. London Math. Soc. (2) 39 (1989), 219--230. MR 90c:11074
  • [VW1] Vaughan, R. C., and Wooley, T. D., On Waring's problem: some refinements, Proc. London Math. Soc. (3) 63 (1991), 35--68. MR 92f:11133
  • [VW2] ------, Further improvements in Waring's problem, Acta Math. 174 (1995), 147--240. CMP 96:01
  • [Wo1] Wooley, T. D., Large improvements in Waring's problem, Annals of Math. 135 (1992), 131--164. MR 93b:11129
  • [Wo2] ------, The application of a new mean value theorem to the fractional parts of polynomials, Acta Arith. 65 (1993), 163--179. MR 94h:11064

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 11P05

Retrieve articles in all journals with MSC (1991): 11P05


Additional Information

Kevin B. Ford
Affiliation: Department of Mathematics, University of Illinois at Urbana-Champaign, Urbana, Illinois 61801
Address at time of publication: Department of Mathematics, University of Texas at Austin, Austin, Texas 78712
Email: ford@math.utexas.edu

DOI: https://doi.org/10.1090/S0894-0347-96-00193-2
Received by editor(s): August 18, 1994
Received by editor(s) in revised form: March 31, 1995
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society